Heavy Rain, Jackson
- When
- August 29, 4:30 PM EST to 6:30 PM EST
- Where
- Jackson County, Crothersville
- Reported by
- Trained Spotter
- Coordinates
- 38.800, -85.850
Heavy rains caused flooding on local streets. 3.90 inches of rain was measured.
Heavy rain and damaging thunderstorm winds moved through central Indiana on the evening of August 29, 2007. Trees were reported down and flooding on streets occurred.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Heavy rain and damaging thunderstorm winds moved through central Indiana on the evening of August 29, 2007. Trees were reported down and flooding on streets occurred.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Aug 29, 12:30 PM EST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 130 PM EDT WED AUG 29 2007 .AVIATION...DISCUSSION FOR THE 18Z TAFS A COLD FRONT WILL BE MOVING THROUGH CENTRAL INDIANA LATER THIS AFTERNOON AND EVENING. THERE IS LIMITED MOISTURE AND INSTABILITY WITH THE FRONT SO ONLY ISOLATED THUNDERSTORMS WILL OCCUR WITH IT. ALL STATIONS WILL BEGIN THE 18Z TAF PERIOD VFR. AN AREA OF LOW LEVEL MOISTURE WILL MOVE INTO THE TAF LOCATIONS 06Z-08Z. THIS WILL CAUSE MVFR CONDITIONS. AFTER 12Z MUCH DRIER AIR WILL BEGIN TO MOVE INTO THE AREA. CONDITIONS WILL BEGIN TO IMPROVE TO VFR AFTER 12Z THEN GOING COMPLETELY VFR BY 14Z. && .DISCUSSION... PROBLEM OF DAY IS WHETHER RAIN TONIGHT FROM FRONT TO NORTH. NEITHER Q-VECTORS NOR FRONTOGENESIS FROM ANY OF THE MODELS INDICATE MUCH SUPPORT. PASSAGE WILL PROBABLY BE WELL PAST PEAK CONVECTION TIME. ON THE PLUS SIDE...TEMPERATURE GRADIENT INDICATES FRONT IS FAIRLY STRONG RIGHT NOW...AND AT LEAST THE NAM HAS PRETTY STRONG INSTABILITY ASSOCIATED WITH IT OVERNIGHT. GUIDANCE POPS ARE ON ORDER OF 15-20 PERCENT. WITH THE INSTABILITY THAT IS PROGGED...I WILL GO MORE WITH 25-30 PERCENT TONIGHT. WHILE THE LIKLIEHOOD IS NOT THAT STRONG...DO WANT CHC CATEGORY. BEGINNING TOMORROW DRY FOR SEVERAL DAYS AS ALL MODELS BUILD HIGH BELOW AND RIDGE ALOFT. GUIDANCE TEMPS CLOSE TONIGHT AND AGREE WELL WITH EXTRAPOLATION. FOR THURSDAY TO SATURDAY MET SEEMS TO BE OUTLIER ESPECIALLY DURING DAY AND WONT USE. MY PERSONAL ESTIMATES BASED ON UPSTREAM AND 850 PROGS ARE FOR A CONSENSUS BETWEEN MAV AND FWC...AND THAT IS WHAT I WILL GO WITH. && .IND WATCHES/WARNINGS/ADVISORIES...NONE && AVIATION...SH PUBLIC...PUMA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 424 AM EDT WED AUG 29 2007 INZ021-028>031-035>049-051>057-060>065-067>072-300830- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 424 AM EDT WED AUG 29 2007 /324 AM CDT WED AUG 29 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS CENTRAL INDIANA THIS EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED HOWEVER...AN ISOLATED SEVERE STORM CANNOT BE RULED OUT. THE MAIN THREAT FROM ANY THUNDERSTORM WILL BE DAMAGING WIND AND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
The Louisville radar (KLVX), 92 km away, was scanning. The volume nearest the first event began at 21:31 UTC.
2 thunderstorm wind, 1 heavy rain. Local standard time, as filed.
Heavy rains caused flooding on local streets. 3.90 inches of rain was measured.
A large tree and limbs were down due to damaging thunderstorm winds.
A large tree and limbs fell due to damaging thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47467, 47469, 47470.